MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-035-090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the trailblazer catheter was received in two segments and exhibited witness mark consistent of the distal tip being recovered by a snare, (e.G.The kink just proximal of the distal radiopaque marker band).The segments were separated proximal of the proximal marker band; approximately 80.5cm distal of the printed strain relief distal tip.The distal segment included all three radiopaque marker bands.All components of the trailblazer were accounted for.The working length of the returned catheter measures approximately 94cm (85cm to 95cm per design).Just proximal to the distal marker band was a kink.The separation faces exhibited tensile stretching, rotational stretching and bending.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a trailblazer support catheter to treat a lesion in the sfa.The artery had a diameter of 6-7 mm with little tortuosity.No abnormalities were reported in relation to the patient¿s anatomy.The device was prepped as per the ifu.The thumb screw/ lock-pin was checked for securement prior to the procedure.A 6 fr sheath and 0.035" guidewire was used in the procedure, no embolic protection was used.The vessel was not pre-dilated.The physician was met with resistance during advancement but no excessive force was used.It was reported that the catheter got caught in the external/ common iliac artery and was unable to cross the lesion.The catheter had passed through a previously deployed unknown self-expanding stent.The tip of the trailblazer detached and it had to be retrieved using a gooseneck snare.The procedure was completed using a 5 fr catheter and a new trailblazer.No patient injury was reported.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6905087
Report Number2183870-2017-00423
Device Sequence Number19128131
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2020
Device Model NumberSC-035-090
Device Catalogue NumberSC-035-090
Device Lot NumberA462832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR